Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 8, 2011, 11:21 AM EDT for Pinellas County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 8, 2011, 12:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679
WWUS82 KTBW 081521
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1121 AM EDT FRI JUL 8 2011
FLZ050-081615-
PINELLAS-
1121 AM EDT FRI JUL 8 2011
...TORRENTIAL RAINS WILL AFFECT PINELLAS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR REDINGTON SHORES...OR NEAR SEMINOLE...MOVING NORTHEAST
AT 25 MPH. THESE STORMS WILL PRODUCE TORRENTIAL RAINS AND WILL
AFFECT MADEIRA BEACH...SEMINOLE...INDIAN ROCKS BEACH AND
BELLEAIR...UNTIL 1215 PM EDT. SOME LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS WILL BE POSSIBLE AS WELL AS THE PONDING OF
WATER ON ROADWAYS.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2804 8283 2806 8281 2805 8279 2809 8280
2817 8274 2802 8264 2798 8268 2799 8264
2797 8263 2796 8264 2795 8271 2792 8267
2777 8278 2782 8284 2791 8286
TIME...MOT...LOC 1519Z 221DEG 21KT 2783 8284
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:15 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 9:15 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 915 AM EDT FRI JUL 8 2011 .DISCUSSION... DEEP TROPICAL MOISTURE (PW 2.44"VIA 12Z RAOB DATA) CONTINUES TO BE DRAW NORTH IN THE REGION THIS MORNING ON A MODERATE SOUTHERLY WIND FLOW. THIS DEEP MOISTURE COMBINED WITH A WEAK AREA OF LOW PRESSURE OVER THE SOUTH CENTRAL GULF OF MEXICO WITH A TROUGH AXIS EXTENDING NORTHEAST ACROSS THE FLORIDA PANHANDLE...A DIVERGENT FLOW ALOFT AND WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO SUPPORT HIGH RAIN CHANCES ACROSS THE FORECAST AREA THE REMAINDER OF TODAY...WITH SOME ADDITIONAL LOCALLY HEAVY RAINS WHICH MAY CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY IN AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. IN ADDITION TO THE RAIN WINDS IN THE 25 TO 35 KNOT RANGE JUST OFF THE SURFACE VIA SOUNDING DATA WILL LIKELY ALLOW FOR SOME STRONG WIND GUSTS IN THE VICINITY OF ANY THUNDERSTORMS OR HEAVIER SHOWERS DURING THE DAY AS SOME OF THESE WINDS MIX DOWN TO THE SURFACE. THE CURRENT FORECAST HAS A GOOD HANDLE ON ALL OF THIS...SO NO MORNING UPDATE REQUIRED AT THIS TIME. && .AVIATION... CLOUDY CONDITIONS WITH PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT 24 HOURS. GENERALLY VFR TO MVFR CONDITIONS WILL PREVAIL WITH CEILINGS AROUND 3000-4000FT...WITH RAIN AND THUNDERSTORM AREAS BRINGING TEMPO MVFR TO IFR CONDITIONS. && .MARINE... TRENDS FROM C-MAN AND OFFSHORE BUOYS INDICATE THAT WIND AND SEAS ARE SLOWLY INCREASING ACROSS THE GULF WATERS THIS MORNING AND GIVEN THE STRONG WINDS OFF THE DECK DEPICTED BY RAOB DATA EXPECT TO SEE SOUTH WINDS INCREASE INTO THE 15 TO 20 KNOT RANGE WITH SEA BUILDING TO 3 TO 5 FEET THE REMAINDER OF TODAY. GIVEN THIS WILL ADD SMALL CRAFT EXERCISE CAUTION HEADLINES TO ALL OF THE WATERS INCLUDING THE TAMPA BAY IN THE MID MORNING UPDATE. WILL ALSO ADD WORDING FOR HIGHER WINDS AND SEAS IN THE VICINITY OF THUNDERSTORMS. OTHER THAN THESE MINOR TWEAKS...NO OTHER CHANGES EXPECTED AT THIS TIME. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION/MARINE...57/MCMICHAEL AVIATION...24/COLSON
Hazardous weather outlook, Jul 8, 4:12 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 412 AM EDT FRI JUL 8 2011 FLZ039-042-043-048>052-055>057-060>062-065-082015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 412 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE WILL ISOLATED THUNDERSTORMS THIS MORNING...BECOMING MORE NUMEROUS ACROSS THE AREA THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...VERY HEAVY RAINFALL IS POSSIBLE IN ALL THUNDERSTORMS TODAY...WHICH WILL PRODUCE LOCALIZED FLOODING IN LOW LYING AND POORLY DRAINED AREAS. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS ON AREA BEACHES TODAY. THIS IS DUE TO STRONG SOUTHERLY WINDS. ...WIND AND SEA IMPACT... A LOW PRESSURE AND TROPICAL WAVE LIFTING NORTH THROUGH THE GULF OF MEXICO WILL BRING ELEVATED WINDS AND SEAS TO THE AREA WATERS TODAY. WINDS WILL INCREASE TO 15 TO 20 KNOTS AND SEAS INTO THE 3 TO 5 FOOT RANGE BY LATE THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED STORMS WILL BE POSSIBLE EACH DAY. FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS FROM ALL STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
In the hours before
Special weather statement, Jul 8, 9:46 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
946 AM EDT FRI JUL 8 2011
FLZ050-051-055-081430-
MANATEE-PINELLAS-HILLSBOROUGH-
946 AM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HILLSBOROUGH...
SOUTHEASTERN PINELLAS AND NORTHWESTERN MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED 12 MILES SOUTHWEST OF BRADENTON BEACH...OR 19 MILES WEST OF
BRADENTON...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL AFFECT
BRADENTON BEACH...CORTEZ...HOLMES BEACH AND ANNA MARIA
ISLAND...UNTIL 1030 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. OCCASIONAL LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2761 8276 2751 8270 2758 8261 2764 8265
2761 8274 2768 8275 2770 8272 2769 8271
2764 8271 2766 8268 2775 8268 2770 8263
2768 8266 2764 8265 2761 8258 2764 8255
2758 8248 2742 8268 2759 8277
TIME...MOT...LOC 1346Z 222DEG 18KT 2741 8284Special weather statement, Jul 8, 10:45 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1045 AM EDT FRI JUL 8 2011
FLZ051-081530-
HILLSBOROUGH-
1045 AM EDT FRI JUL 8 2011
...TORRENTIAL RAINS WILL AFFECT HILLSBOROUGH COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A CLUSTER OF SHOWERS
LOCATED ALONG A LINE EXTENDING FROM CARROLLWOOD TO RUSKIN...OR ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LUTZ TO 14 MILES
NORTHEAST OF PALMETTO...MOVING EAST AT 25 MPH...WILL AFFECT WEST
PARK...TAMPA INTERNATIONAL AIRPORT...TAMPA...RUSKIN...SUN CITY
CENTER...RIVERVIEW...GIBSONTON...APOLLO BEACH...CARROLLWOOD...UNTIL
1130 AM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 266.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 1 AND 17.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2813 8260 2816 8219 2772 8209 2766 8246
2773 8248 2782 8239 2789 8241 2791 8244
2790 8246 2792 8247 2786 8247 2784 8245
2782 8247 2783 8251
TIME...MOT...LOC 1444Z 253DEG 22KT 2807 8247 2768 8236Special weather statement, Jul 8, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1121 AM EDT FRI JUL 8 2011
FLZ050-081615-
PINELLAS-
1121 AM EDT FRI JUL 8 2011
...TORRENTIAL RAINS WILL AFFECT PINELLAS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR REDINGTON SHORES...OR NEAR SEMINOLE...MOVING NORTHEAST
AT 25 MPH. THESE STORMS WILL PRODUCE TORRENTIAL RAINS AND WILL
AFFECT MADEIRA BEACH...SEMINOLE...INDIAN ROCKS BEACH AND
BELLEAIR...UNTIL 1215 PM EDT. SOME LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS WILL BE POSSIBLE AS WELL AS THE PONDING OF
WATER ON ROADWAYS.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2804 8283 2806 8281 2805 8279 2809 8280
2817 8274 2802 8264 2798 8268 2799 8264
2797 8263 2796 8264 2795 8271 2792 8267
2777 8278 2782 8284 2791 8286
TIME...MOT...LOC 1519Z 221DEG 21KT 2783 8284The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:49 AM EDT | Special Marine Warning | TBW | 56 min | |
| Jul 8, 10:21 AM EDT | Areal Flood Advisory | TBW | Hillsborough | 54 min |
| Jul 8, 10:45 AM EDT | Special Weather Statement | TBW | Hillsborough | 45 min |
| Jul 8, 11:37 AM EDT | Areal Flood Advisory | TBW | Pinellas | 83 min |
| Jul 8, 12:11 PM EDT | Special Weather Statement | TBW | Pasco | 64 min |
| Jul 8, 12:20 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 55 min |
| Jul 8, 1:19 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 56 min |
| Jul 8, 3:11 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 94 min |
| Jul 8, 3:35 PM EDT | Special Weather Statement | TBW | Hillsborough | 55 min |
| Jul 8, 5:07 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Hernando, Hillsborough, Polk | 38 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.